Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 44, NWS New York, NY

April 3, 2012

NWS New York, NY issued this small craft advisory at Apr 3, 2012, 3:30 PM EDT. It took effect at Apr 4, 2012, 12:00 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2012, 3:30 PM EDT (19:30 UTC)
In effect from
Apr 4, 2012, 12:00 PM EDT
Expired
Apr 5, 2012, 7:20 AM EDT
In force
19 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WHUS71 KOKX 031930
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EDT TUE APR 3 2012

...ROUGH CONDITIONS ON THE WATERS WEDNESDAY AND WEDNESDAY NIGHT...

ANZ330-335-338-340-345-350-353-355-040830-
/O.NEW.KOKX.SC.Y.0044.120404T1600Z-120405T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
330 PM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 6 AM EDT
THURSDAY.

* LOCATION...COASTAL OCEAN WATERS...LONG ISLAND SOUND...NEW YORK
  HARBOR AND THE BAYS OF LONG ISLAND.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE WEDNESDAY THROUGH
  WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
488 
WHUS71 KOKX 040802
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
402 AM EDT WED APR 4 2012

...ROUGH CONDITIONS ON THE WATERS THIS AFTERNOON THROUGH
TONIGHT...

ANZ330-335-338-340-345-350-353-355-041830-
/O.CON.KOKX.SC.Y.0044.120404T1600Z-120405T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
402 AM EDT WED APR 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
EDT THURSDAY...

* LOCATION...COASTAL OCEAN WATERS...LONG ISLAND SOUND...NEW YORK 
  HARBOR AND THE BAYS OF LONG ISLAND. 

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON THROUGH
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
954 
WHUS71 KOKX 041137
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
737 AM EDT WED APR 4 2012

...ROUGH CONDITIONS ON THE WATERS THIS AFTERNOON THROUGH
TONIGHT...

ANZ330-335-338-340-345-350-353-355-042100-
/O.CON.KOKX.SC.Y.0044.120404T1600Z-120405T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
737 AM EDT WED APR 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
EDT THURSDAY...

* LOCATION...COASTAL OCEAN WATERS...LONG ISLAND SOUND...NEW YORK 
  HARBOR AND THE BAYS OF LONG ISLAND. 

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON THROUGH 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
910 
WHUS71 KOKX 041934
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT WED APR 4 2012

...ROUGH CONDITIONS ON THE WATERS THROUGH TONIGHT...

ANZ330-335-338-340-345-350-353-355-050345-
/O.CON.KOKX.SC.Y.0044.000000T0000Z-120405T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
334 PM EDT WED APR 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* LOCATION...COASTAL WATERS AROUND LONG ISLAND.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THE STRONGEST WINDS WILL OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
480 
WHUS71 KOKX 050123
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
923 PM EDT WED APR 4 2012

...ROUGH CONDITIONS ON THE WATERS THROUGH TONIGHT...

ANZ330-335-338-340-345-350-353-355-051000-
/O.CON.KOKX.SC.Y.0044.000000T0000Z-120405T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
923 PM EDT WED APR 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* LOCATION...COASTAL WATERS AROUND LONG ISLAND.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THE STRONGEST WINDS WILL OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
464 
WHUS71 KOKX 050624
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
224 AM EDT THU APR 5 2012

...ROUGH CONDITIONS ON THE WATERS INTO THIS MORNING...

ANZ350-353-355-051400-
/O.EXT.KOKX.SC.Y.0044.000000T0000Z-120405T1400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
224 AM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* LOCATION...COASTAL OCEAN WATERS OFF LONG ISLAND. 

* WINDS...NW WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. 

* SEAS...3 TO 5 FT...HIGHEST FARTHER OFFSHORE. 

* TIMING...UNTIL 10 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-051000-
/O.CON.KOKX.SC.Y.0044.000000T0000Z-120405T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
224 AM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* LOCATION...COASTAL WATERS AROUND LONG ISLAND.

* WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...UNTIL DAYBREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
229 
WHUS71 KOKX 051044
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
644 AM EDT THU APR 5 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS INTO THIS MORNING...

ANZ350-353-355-051400-
/O.CON.KOKX.SC.Y.0044.000000T0000Z-120405T1400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
644 AM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* LOCATION...COASTAL OCEAN WATERS OFF LONG ISLAND.

* WINDS...NORTH AROUND 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...3 TO 5 FEET...HIGHEST FARTHER OFFSHORE. 

* TIMING...UNTIL 10 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
097 
WHUS71 KOKX 051120
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
720 AM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY IS CANCELLED...


ANZ350-353-355-051230-
/O.CAN.KOKX.SC.Y.0044.000000T0000Z-120405T1400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
720 AM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS HAVE SUBSIDED BELOW 5 FT AND ARE EXPECTED TO REMAIN THIS WAY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 3:26 PM EDT, 4 minutes earlier.

Area forecast discussion, Apr 3, 3:26 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT TUE APR 3 2012

.SYNOPSIS...
WEAK LOW PRESSURE APPROACHES AND DRAGS A COLD FRONT ACROSS THE
REGION WEDNESDAY MORNING. THE COLD FRONT PUSHES FARTHER OFFSHORE
SOUTH OF LONG ISLAND WEDNESDAY AS THE LOW DEEPENS ALONG IT.
HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE END OF THE
WEEK...THEN WILL GRADUALLY MOVE OFFSHORE OVER THE WEEKEND. A WEAK
COLD FRONT APPROACHES FOR THE START OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CLOUDS WILL BE ON THE INCREASE TONIGHT...WITH PLENTY OF MID/UPPER
LEVEL MOISTURE MOVING OVERHEAD AHEAD OF DIGGING TROUGH AS CLOSED
UPPER LOW DIVES FROM HUDSON BAY TOWARD SE CANADA. AT THE
SFC...FRONTAL BOUNDARY APPROACHES FROM THE WEST AND TRACKS NEARBY
TOWARD SUNRISE.

LACK OF LOW LEVEL MOISTURE AND SUFFICIENT LIFT WILL ENSURE DRY
CONDITIONS TONIGHT.

WINDS ABATE THIS EVENING RATHER QUICKLY. TEMPS WILL COOL...BUT NOT
QUITE AS MUCH DUE TO THE CLOUDS/INSOLATION.

AS SUCH...DO NOT FORESEE ANY ISSUES WITH REGARD TO FROST TONIGHT.
PATCHY ACROSS INTERIOR LOCATIONS AND THE PINE BARRENS OF EASTERN
LONG ISLAND POSSIBLE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
LOWERING HIGHEST EVIDENT ACROSS THE NORTHEAST AS UPPER LEVEL
TROUGH/CLOSED LOW DIVES OUT OF CENTRAL CANADA TO SOUTHEAST CANADA.
THIS WILL DRIVE A COLD FRONT FURTHER TO THE SOUTH DURING THE DAY. AS
THIS FRONT TRAVERSES SOUTH...THE PRESSURE GRADIENT WILL
TIGHTEN...WITH DRY AND GUSTY NORTHWEST FLOW PREVAILING ACROSS THE
REGION. CLOUDS WILL PUSH SOUTH ALLOWING FOR PLENTY OF SUNSHINE.

THE LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL RESULT IN A
SIGNIFICANTLY ENHANCED THREAT OF BRUSH FIRE GROWTH/SPREAD DURING THE
AFTERNOON. SEE FIRE WEATHER SECTION FOR DETAILS.

AS FOR TEMPS...ANY COLD AIR ADVECTION WILL HOLD OFF UNTIL LATE IN
THE DAY. THUS THIS WILL HAVE LITTLE IMPACT ON HIGH TEMPS. IN
FACT...TEMPS WELL INTO THE 60S EXPECTED PER MOS.

ATMOSPHERE REMAINS WELL MIXED WEDNESDAY NIGHT AS NW WINDS PERSIST
DUE TO ONGOING COLD AIR ADVECTION. EVEN THOUGH IT WILL BE A COOLER
NIGHT ACROSS THE CWA...THE WINDS WILL PREVENT MUCH IN THE WAY OF
FROST DEVELOPMENT...UNLESS WINDS DIMINISH MORE THAN FORECAST. STAY
TUNED.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRES BUILDS INTO WESTERN ONTARIO...SUPPRESSING LOW PRES OVER
THE GULF COAST FROM TRACKING TOO FAR NORTH. NORTHWEST FLOW OVER THE
AREA WILL KEEP HIGH TEMPS NEAR NORMAL FOR THURSDAY...BUT THE
COMBINATION OF CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW FOR
STRONG RADIATIONAL COOLING CONDITIONS THURSDAY NIGHT. LOWS WILL BE
IN THE UPPER 30S TO AROUND 40 ACROSS NYC...WHICH IS NORMAL...BUT FOR
ALL OTHER AREAS...LOWS WILL DROP INTO THE MID TO UPPER 20S...WHICH
IS ABOUT 15-20 DEGREES BELOW NORMAL.

HIGH PRES THEN BUILDS INTO THE GREAT LAKES FOR THE END OF THE WORK
WEEK...THEN SLOWLY BUILDS EAST THROUGH THE WEEKEND BEFORE MOVING
OFFSHORE SUNDAY NIGHT. TEMPS WILL GRADUALLY WARM TO ABOUT 10 DEGREES
ABOVE NORMAL BY SUNDAY WITH HIGHS APPROACHING 70 WEST OF THE CITY.

COLD FRONT THEN APPROACHES SUNDAY NIGHT. LOOKS GENERALLY DRY...BUT
WILL CARRY A "HIDDEN" SLIGHT CHANCE POPS. THAT FRONT THEN BECOMES
NEARLY STATIONARY OFFSHORE...AND DEEP UPPER TROUGH BUILDS INTO THE
EAST COAST. DEVELOPING LOW PRES WILL BRING AT LEAST A CHANCE FOR
SHOWERS EARLY IN THE NEW WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR WITH NW FLOW AS HIGH PRESSURE BUILDS IN THIS EVENING WITH SOME
HIGH AND MID CLOUDS MOVING IN FROM THE NW. A DRY COLD FRONT
PASSES THROUGH EARLY ON WEDNESDAY. MORE GUSTY NW FLOW FOR
WEDNESDAY AFTERNOON.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: HIGH CONFIDENCE IN WIND FCST AVERAGING JUST
RIGHT OF 310 MAGNETIC UNTIL EARLY EVENING WHEN ASOS GUSTS END.
DON'T BE SURPRISED TO SEE OCCASIONAL WIND OF 300. NO GUSTS ON
ITWS.

KJFK FCSTER COMMENTS: MODERATE CONFIDENCE IN WINDS AVERAGING JUST
RIGHT OF 310 MAGNETIC UNTIL EARLY EVENING (22Z)...THEN WE SHOULD BACK
JUST TO THE LEFT OF 310.

KLGA FCSTER COMMENTS: HIGH CONFIDENCE IN WINDS AVERAGING JUST RIGHT
OF 310 MAGNETIC UNTIL EARLY EVENING WHEN GUSTS END. DON'T BE
SURPRISED TO SEE OCCASIONAL WIND OF 300...BUT THIS WILL NOT BE THE
MEAN. OCCASIONAL GUSTS ON ITWS. GUST MAY END AN HOUR EARLIER THAN
FCST.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.WED AFTN...VFR. NW GUSTS AROUND 25 KT INTO THE EVENING.
.THURSDAY-SUNDAY...VFR.

&&

.MARINE...
WINDS ACROSS THE WATERS WILL DIMINISH QUICKLY THIS EVENING AND
OVERNIGHT AHEAD OF A WEAK COLD FRONT. EXPECT WINDS TO TURN MORE
TOWARD THE W/SW...WITH A LOCAL SEA BREEZE THIS EVENING NOT OUT OF
THE QUESTION. SEAS WILL REMAIN TRANQUIL.

AS THE COLD FRONT SAGS FURTHER TO THE SOUTH...WINDS TURN RIGHT BACK
TO THE NORTHWEST WEDNESDAY...AND WILL BE GUSTY BY AFTERNOON. THE
GUSTS CONTINUE WEDNESDAY NIGHT. SEAS BUILD SOMEWHAT IN
RESPONSE...BUT SCA CRITERIA MOST LIKELY IS REACHED BASED ON WINDS
WED AFTN AND WED NIGHT. NEARSHORE GUSTS THE MAIN THREAT WED
AFTERNOON DUE TO BETTER MIXING.

HIGH PRES GRADUALLY BUILDS INTO THE REGION FOR THE END OF THE
WEEK...AND SUB-SCA CONDITIONS ARE EXPECTED ON THE WATERS THROUGH THE
WEEKEND.

SFC LOW PRES MAY IMPACT THE WATERS FOR THE START OF NEXT WEEK...BUT
WINDS/WAVES CURRENTLY NOT EXPECTED TO MEET SCA CRITERIA.

&&

.FIRE WEATHER...
AS WINDS ABATE THIS EVENING AND RH VALUES INCREASE...CONDITIONS
WILL IMPROVE.

THEN OUR ATTENTION TURNS TO WEDNESDAY. UNSEASONABLY MILD
TEMPS...STRONG WINDS AND LOW RH VALUES WEDNESDAY AFTERNOON IN THE
WAKE OF A COLD FRONTAL PASSAGE WILL SIGNIFICANTLY ENHANCE THE THREAT
FOR BRUSH FIRE GROWTH/SPREAD. AS SUCH...FIRE WEATHER WATCH HAS BEEN
ISSUED FOR THE ENTIRE CWA. FINE FUELS QUITE DRY.

CONDITIONS CONDUCIVE TO RAPID FIRE GROWTH ARE POSSIBLE AGAIN ON
THURSDAY...WITH MIN RH 25-30 PERCENT AND N-NW WINDS POSSIBLY GUSTING
TO 20-25 MPH.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE REMAINDER OF
THE WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR CTZ006>008-
     010>012.
     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR CTZ005>012.
NY...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR NYZ079-081.
     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NYZ067>075-078>081-176>179.
NJ...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NJZ002>004-006-074-103>108.
MARINE...SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 AM EDT THURSDAY
     FOR ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...MPS/PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...MPS
AVIATION...JST
MARINE...MPS/PW
FIRE WEATHER...PW/MPS
HYDROLOGY...PW
Hazardous weather outlook, Apr 3, 10:57 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1057 AM EDT TUE APR 3 2012

CTZ006>008-010>012-NYZ079-081-041400-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1057 AM EDT TUE APR 3 2012

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS AN ENHANCED THREAT FOR BRUSH FIRE GROWTH AND SPREAD
WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-041400-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1057 AM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ENHANCED THREAT FOR BRUSH FIRE GROWTH AND SPREAD LATE
THIS MORNING THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS AN ENHANCED THREAT FOR BRUSH FIRE GROWTH AND SPREAD
WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-041400-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1057 AM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:38 AM EDTRed Flag WarningOKX15 hr
Apr 3, 3:46 PM EDTFire Weather WatchOKX12 hr

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.